Posted by Mnica Barreto
on October 31, 2000 at 14:15:53:
In Reply to: Re: Tegretol, Klonopin & PREGNANCY posted by Darci on May 05, 2000 at 02:37:23:
: : I have come off of alot of my meds. Depakote being one of them. I am now on a small amount of Tegretol & Klonopin. I need to let go off this 1 pill of Klonopin....I am nervous about getting pregnant & being on the Tegretol not to mention w/out the Klonopin.
: : Can anyone out there help me in anyway!! I know in the long run, I just have to get brave & take that step.....
: : Thanks,
: : lynne
: Hi Lynne!
: I have done sooo much research on pregnancy and meds! I am back on Tegretol, have been on only .5 mg of the Klonopin, and 30 mg of Prozac.
: I have been trying to find out as much as possible before we try to get pregnant as well!
: So far, from all the people I have met, Tegretol seems to be the safest out there as far as birth defects are concerned. I also see a high risk pregnancy specialist not only from my seizures, but I pass a lot of kidney stones as well.
: He tells me the same as all these ladies have. To continue taking the Tegretol, and it's ok to be taking the other two since they are at such low dosages! Hopefully you are in an area with a specialist (high risk) If you have any other questions or would like some leads to more info, or just plain need to talk, feel free to email me directly OK? I know exactly how you are feeling with your uncertainty about the meds & pregnancy!!
: Take Care,
: Darci (Mrzguardrail@aol.com)
I did extensive research before I had babies, and learned that the risks were minimal. I then went on to have two extremely healthy babies (I was on 400 mg/day both times), and nursed them both to six months and nine months respectively. I think the dangers of a mother having seizures is worse than the possible minor side effects that Tegretol can cause. A series of seizures can do damage to an unborn fetus. I also realized that the birth defects would be minor, and that did not worry me.